Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

August 4, 2014Newton County, Rockdale County, Walton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2014, 8:15 PM EDT for Newton County, Rockdale County, Walton County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2014, 8:15 PM EDT (00:15 UTC)
Expired
Aug 4, 2014, 9:15 PM EDT
In force
60 min
Issued by
NWS Atlanta, GA

Counties Newton County, GA, Rockdale County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WWUS82 KFFC 050015
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT MON AUG 4 2014

GAZ046>048-050115-
815 PM EDT MON AUG 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE...NEWTON
AND WALTON COUNTIES UNTIL 915 PM EDT...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR 
PANNELL TO NEAR OXFORD...AND MOVING SOUTHEAST AT 5 TO 10 MPH.

THIS CONVECTION IS PRODUCING VERY HEAVY RAIN... AND RAINFALL AMOUNTS 
OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS PARTS OF ROCKDALE...NEWTON 
AND WALTON COUNTIES THROUGH 915 PM EDT. 

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3375 8357 3359 8369 3349 8368 3350 8371
      3345 8377 3344 8382 3337 8386 3342 8391
      3348 8395 3350 8403 3352 8406 3354 8405
      3357 8414 3378 8394 3382 8377
TIME...MOT...LOC 0013Z 313DEG 7KT 3374 8371 3370 8381
          3363 8388

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:34 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 4, 7:34 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT MON AUG 4 2014

.PREV DISCUSSION...

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
/ISSUED 356 PM EDT MON AUG 4 2014/
NOTICING A DEFINITE WARMING TREND THROUGH THE SHORT
TERM...CONTINUING THROUGH THE EXTENDED...IN THE WAKE OF THE UPPER
TROUGH THAT IS FINALLY BEGINNING TO LIFT. IT WILL DOMINATE THE
AREA THROUGH TODAY AND INTO TONIGHT...BUT BY TOMORROW THE AXIS
WILL SHIFT EAST AND THICKNESSES WILL BE ON THE RISE AS THE TROUGH
LIFTS OUT. DRY AIR WILL CONTINUE IN PLACE ACROSS ESPECIALLY
NORTHWEST GEORGIA LEADING TO A CONTINUATION OF BELOW-NORMAL
LOWS...BUT HIGHS HAVE FINALLY CAUGHT UP WITH SEASONAL
TEMPERATURES.

CANNOT RULE OUT ISOLATED SHOWERS OR THUNDERSTORMS THIS AFTERNOON
ESPECIALLY EXTREME SOUTHEAST ZONES OR IN THE MOUNTAINS...BUT POPS
DROP OFF WITH SUNSET AND DO NOT COME BACK THROUGH THE SHORT TERM.
BESIDES SOME PATCHY FOG POSSIBLE TOMORROW MORNING...WITH VERY LITTLE
SURFACE GRADIENT IN PLACE TO PROVIDE ANY WINDS TO MIX IT OUT...
SHOULD HAVE VERY LITTLE IF ANY SENSIBLE WEATHER IMPACTS FOR THE
SHORT TERM. ENJOY THE QUIET WEATHER.

TDP

LONG TERM /WEDNESDAY THROUGH MONDAY/...
/ISSUED 356 PM EDT MON AUG 4 2014/
NO SIGNIFICANT CHANGES TO THE LONG TERM. WEDNESDAY STILL LOOKS
FAIRLY STABLE WITH DRY AIR ACROSS THE AREA...POSITIVE LIFTED INDEX
AND VERY LOW CAPE VALUES. SURFACE BOUNDARY APPROACHES THE FORECAST
AREA ON THURSDAY...MODELS NOW INDICATING THE FRONT SHOULD BACK
DOOR INTO NORTH GA MAYBE FRIDAY. WEDGE INDICATED BY SATURDAY
PERSISTING TO THE END OF THE PERIOD. PREVIOUS DISCUSSION INCLUDED
BELOW.

41

LONG TERM /353 AM EDT MON AUG 4 2014/...
AN OLD FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE
FLORIDA PANHANDLE THROUGH THE MIDDLE PART OF THE WEEK...WHILE HIGH
PRESSURE DOMINATES THE SENSIBLE WEATHER ACROSS GA. DRIER AIR WILL
KEEP THUNDERSTORM CHANCES VERY LOW THROUGH WEDNESDAY. HAVE REMOVED
POPS ACROSS THE SOUTHERN ZONES FOR NOW...THEY ARE TOO LOW TO
MENTION.

THE OLD FRONTAL BOUNDARY ACROSS FLORIDA WILL BECOME DIFFUSE BY THE
MIDDLE OF THE WEEK...WHILE ANOTHER FRONT WILL APPROACH THE NORTHERN
CWFA. THIS BOUNDARY LOOKS TO IMPACT NORTHERN GA BY LATE WEDNESDAY
TO EARLY THURSDAY. EVEN THOUGH A MID LEVEL LONGWAVE TROUGH WILL
REMAIN SITUATED ACROSS THE EAST COAST...THE SOUTHERN END OF THE
TROUGH WILL FLATTEN OUT...SO THE APPROACHING FRONT IS EXPECTED TO
BECOME NEARLY STATIONARY ACROSS THE CWFA FOR THE LAST HALF OF THE
WEEK INTO THE WEEKEND.

NLISTEMAA

&&

.AVIATION...
00Z UPDATE...
CONVECTION CONTINUES ACROSS THE AREA BETWEEN ATL AND AHN. THIS
SHOULD THOUGH MEANDER AND WEAKEN WITH A LITTLE MOVEMENT TO THE
SOUTH. THERE IS THE POTENTIAL FOR CONVECTION TO DEVELOP ON THE
EDGES OF IT...BUT TOO MUCH UNCERTAINTY TO MENTION IN TAF SITES.
WILL JUST CONTINUE TO WATCH CLOSELY. WINDS WILL BE SOMEWHAT
VARIABLE BETWEEN NW AND NE AT ATL INTO TONIGHT BUT THE SPEEDS
SHOULD REMAIN LIGHT. WINDS SHOULD SHIFT MORE PREDOMINATELY TO THE
NW TOMORROW MORNING AROUND 12Z.

//ATL CONFIDENCE...00Z UPDATE...
LOW CONFIDENCE ON WIND. HIGH CONFIDENCE ON CIGS AND VSBYS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  90  68  96 /  20  10   5  10
ATLANTA         69  90  71  91 /  20   5   5  10
BLAIRSVILLE     59  84  60  85 /  20  10   5  10
CARTERSVILLE    63  90  64  91 /  10   5   5  10
COLUMBUS        71  93  72  94 /  20   5   5  10
GAINESVILLE     68  88  69  90 /  20  10   5  10
MACON           67  92  66  94 /  20  10   5  10
ROME            63  90  65  90 /   5   5   5  10
PEACHTREE CITY  65  90  65  93 /  20   5   5  10
VIDALIA         72  91  72  94 /  20  10   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....39
AVIATION...11
Hazardous weather outlook, Aug 4, 2:14 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 PM EDT MON AUG 4 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
214 PM EDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED SHOWERS AND THUNDERSTORMS WITH MINOR FLOODING ARE
EXPECTED ACROSS MAINLY CENTRAL GEORGIA THIS AFTERNOON AND EVENING...

...A FEW THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE NORTHEAST GEORGIA
MOUNTAINS THIS AFTERNOON...

THE BEST ENERGY FOR THUNDERSTORM DEVELOPMENT WILL REMAIN ALONG AND
SOUTH OF A LINE FROM COLUMBUS TO MACON DURING THE AFTERNOON AND INTO
THE EVENING HOURS. AFTERNOON HEATING MAY ALSO HELP TRIGGER
ISOLATED STORMS OVER THE MOUNTAINS OF NORTHEAST GEORGIA. MOST
STORMS THAT DEVELOP WILL BE SLOW MOVING AND THEREFORE... MINOR
FLOODING SEEMS TO BE THE PRIMARY CONCERN. SCATTERED SHOWERS AND
THUNDERSTORMS WILL GREATLY DIMINISH BY 10 PM THIS EVENING WITH
LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE MAIN FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE
OVER CENTRAL GEORGIA THROUGH TUESDAY WITH CONTINUED MINOR FLOODING
AND ISOLATED STRONG STORM CONCERNS. AFTER A RELATIVELY QUIET DAY
ON WEDNESDAY...ANOTHER FRONT WILL APPROACH THE AREA WITH INCREASED
CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE
EXTENDED PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 4, 8:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT MON AUG 4 2014

GAZ046>048-050115-
815 PM EDT MON AUG 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE...NEWTON
AND WALTON COUNTIES UNTIL 915 PM EDT...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
PANNELL TO NEAR OXFORD...AND MOVING SOUTHEAST AT 5 TO 10 MPH.

THIS CONVECTION IS PRODUCING VERY HEAVY RAIN... AND RAINFALL AMOUNTS
OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS PARTS OF ROCKDALE...NEWTON
AND WALTON COUNTIES THROUGH 915 PM EDT.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3375 8357 3359 8369 3349 8368 3350 8371
      3345 8377 3344 8382 3337 8386 3342 8391
      3348 8395 3350 8403 3352 8406 3354 8405
      3357 8414 3378 8394 3382 8377
TIME...MOT...LOC 0013Z 313DEG 7KT 3374 8371 3370 8381
          3363 8388

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.